Ask an expert
Question

24 Feb 2009

seroquel
I' ve been on Seroquel for six weeks. I cannot begin to explain how much it has changed my life, after much hope loss I have foundly found a medication thats keeps my Bipolar in control. The problem is that is has seemed to increase my anxiety levels and i' ve had three attacks since, i also get very restless and agitated. I' m on Brazapam for anxiety but i' m not sure it helps so much. I am also on Ritalin for ADD. Other things that are worrying me is that my balance isn' t so great and a get dizzy, my tongue also feels heavy and I find myself slurring at times, in the morning my leg muscles ache for no reason. Are these the normal side effects of Seroquel and do they fade away? I can' t get an appointment to see my psychiatrist soon enough and don' t want to stop the one medication that worked in other ways. Thanks


Answer 488 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Pleased to hear you are finding this med useful for your bipolar disorder ( and presumably some of its noticeable symptoms ) at present. I have heard from a number of people that they have found it may apparently increase anxiety levels, and this would need to be discussed with your prescribing doc --- Brazepam is one of the benzodiazepine ( Valium ) family, and one is cautious about its long-term use as dependency can occur. Its more unusual tio be taking Ritalin as well, and I have seen neither research nor comment on the effect of such a combination. But as Ritalin is a stimulant ( though potentially calming in hyperacive children ) I could understand if it aded to a degree of jitteriness and anxiety in an adult, in such a combination. Within 5 weks the worst o most iniial side-effects would have worn off. Starting someone on a new drug, especially in an unusual combination, I would expect a good psychiatrist to ensure the next visit well within 6 weeks, to monitor the reactions to this.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9430 votes
No
68% - 19924 votes
Vote